NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 23, 2014
Bipolar Disorder (Children and Adolescents)
Hair Loss as a Lamictal Side Effect
I have been taking Lamictal for approx 3 yrs. I have started losing a significate amount of hair. I had my thyroid tested which was normal. I undestand that an uncommon side effect can be hair loss. Is it possible to experience this effect after 3 yrs? kelly
Unfortunately, I can't answer your question specifically because my specialty is childhood bipolar disorder, and we do not have an expert in adult bipolar disorder at this time. However, hair-loss can be a rare side-effect to Lamictal so I would strongly urge you to talk with your prescribing M.D. about this.
Nicholas Lofthouse, PhD
Clinical Assistant Professor of Psychiatry
College of Medicine
The Ohio State University